SpringerOpen Newsletter

Receive periodic news and updates relating to SpringerOpen.

Open Access Open Badges Research Article

Blow up of the Solutions of Nonlinear Wave Equation

Svetlin Georgiev Georgiev

Author Affiliations

Department of Differential Equations, University of Sofia, Sofia 1164, Bulgaria

Boundary Value Problems 2007, 2007:042954  doi:10.1155/2007/42954

The electronic version of this article is the complete one and can be found online at: http://www.boundaryvalueproblems.com/content/2007/1/042954

Received:14 March 2007
Accepted:26 May 2007
Published:14 August 2007

© 2007 Georgiev

This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

We construct for every fixed the metric , where , , , , are continuous functions, , for which we consider the Cauchy problem , where , ; , , where , , , , , , and are positive constants. When , we prove that the above Cauchy problem has a nontrivial solution in the form for which . When , we prove that the above Cauchy problem has a nontrivial solution in the form for which .


  1. Jörgens, K: Das Anfangswertproblem im Grossen für eine Klasse nichtlinearer Wellengleichungen. Mathematische Zeitschrift. 77, 295–308 (1961). Publisher Full Text OpenURL

  2. Shatah, J, Struwe, M: Geometric Wave Equations, Courant Lecture Notes in Mathematics,p. viii+153. New York University, Courant Institute of Mathematical Sciences, New York, NY, USA (1998)

  3. Rauch, J: The -Klein-Gordon equation. II. Anomalous singularities for semilinear wave equations. In: Breizis H, Lions JL (eds.) Nonlinear Partial Differential Equations and Their Applications. Collège de France Seminar, Vol. I, Research Notes in Math, vol. 53, pp. 335–364. Pitman, Boston, Mass, USA (1981)

  4. Georgiev, SG: Blow up of solutions for Klein-Gordon equations in the Reissner-Nordström metric. Electronic Journal of Differential Equations. 2005(67), 1–22 (2005)

  5. John, F: Blow-up of solutions of nonlinear wave equations in three space dimensions. Manuscripta Mathematica. 28(1–3), 235–268 (1979)

  6. Georgiev, SG: Blow up of the solutions of nonlinear wave equation in Reissner-Nordström metric. Dynamics of Partial Differential Equations. 3(4), 295–329 (2006)